×

zbMATH — the first resource for mathematics

Diffraction by a convex obstacle. (Diffraction par un convexe.) (French) Zbl 0831.35121
The purpose of the present paper is to derive results regarding the diffraction of waves by an obstacle in adapting a method already used by the first author in the study of the heat equation. It has been conjectured that the decay rate in the shadow area should be in the form \(\exp (- C \omega^{1/3})\) where \(C\) is a constant related to the geometry of the geodesic flow on the boundary of the obstacle.
This result has been already proven for analytic boundaries, and here one considers the case of an obstacle with \(C^\infty\) boundary. The main strategy to establish the basic theorem is the following. (i) The so- called Airy’s inequality, (ii) the estimation of the velocity of propagation on the solving kernels, and (iii) the use of complex deformation on the normal variables on the boundary.

MSC:
35P25 Scattering theory for PDEs
78A45 Diffraction, scattering
35S05 Pseudodifferential operators as generalizations of partial differential operators
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [B-G] Babic, V.M., Grigor’eva, N.S.: The analytic continuation of the resolvant of the exterior three dimensional problem for the Laplace operator to second sheet. Funkcional Analysis i Prilozen.8, 71-74 (1974) · Zbl 0349.46034 · doi:10.1007/BF02028314
[2] [B-L-R] Bardos, C., Lebeau, G., Rauch, J.: Scattering frequencies and Gevrey 3 singularities. Invent. Math.90, 77-114 (1987) · Zbl 0723.35058 · doi:10.1007/BF01389032
[3] [F-Z] Filippov, V.B., Zayaev, A.B.: Rigorous justification of the asymptotic solutions of sliding wave type. J. Soviet. Math. (30), 1985-2 · Zbl 0567.73036
[4] [H] Hargé, T.: Diffraction pour l’équation de la chaleur. Duke Math. J. (à paraître)
[5] [I-K] Ikeda, N., Kusuoka, S.: Short time asymptotics for fundamental solutions of diffusion equations. Springer Lecture Notes in Mathematics 1322, (1988), pp. 37-49 · Zbl 0647.60085
[6] [L] Lebeau, G.: Régularité Gevrey 3 pour la diffraction. C.P.D.E.9, (15), 1437-1494 (1984) · Zbl 0559.35019 · doi:10.1080/03605308408820368
[7] [PS] Shu, P.: Short-time asymptotics of the heat kernel on a concave boundary. Siam J. Math. An.,20, 1109-1127 (1989) · Zbl 0685.58035 · doi:10.1137/0520074
[8] [S-Z] Sjöstrand, J., Zworski, M.: Estimates on the number of scattering poles near the real axis for strictly convex obstacles (Preprint Orsay) · Zbl 0784.35073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.